Archive for Mathematical Logic 48 (3-4):231-242 (2009)

Let ${\beta(\mathbb{N})}$ denote the Stone–Čech compactification of the set ${\mathbb{N}}$ of natural numbers (with the discrete topology), and let ${\mathbb{N}^\ast}$ denote the remainder ${\beta(\mathbb{N})-\mathbb{N}}$ . We show that, interpreting modal diamond as the closure in a topological space, the modal logic of ${\mathbb{N}^\ast}$ is S4 and that the modal logic of ${\beta(\mathbb{N})}$ is S4.1.2
Keywords Modal logic  Topology  Stone–Čech compactification
Categories (categorize this paper)
DOI 10.1007/s00153-009-0123-9
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 58,518
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

Completeness of S4 with Respect to the Real Line: Revisited.Guram Bezhanishvili & Mai Gehrke - 2004 - Annals of Pure and Applied Logic 131 (1-3):287-301.

View all 8 references / Add more references

Citations of this work BETA

Add more citations

Similar books and articles

More on D-Logics of Subspaces of the Rational Numbers.Guram Bezhanishvili & Joel Lucero-Bryan - 2012 - Notre Dame Journal of Formal Logic 53 (3):319-345.
Quotients of Boolean Algebras and Regular Subalgebras.B. Balcar & T. Pazák - 2010 - Archive for Mathematical Logic 49 (3):329-342.
Parameterized Partition Relations on the Real Numbers.Joan Bagaria & Carlos A. Di Prisco - 2009 - Archive for Mathematical Logic 48 (2):201-226.
Undecidable Extensions of Skolem Arithmetic.Alexis Bès & Denis Richard - 1998 - Journal of Symbolic Logic 63 (2):379-401.
Maximally Embeddable Components.Miloš S. Kurilić - 2013 - Archive for Mathematical Logic 52 (7-8):793-808.
Compressibility and Kolmogorov Complexity.Stephen Binns & Marie Nicholson - 2013 - Notre Dame Journal of Formal Logic 54 (1):105-123.
Reducts of Some Structures Over the Reals.Ya′Acov Peterzil - 1993 - Journal of Symbolic Logic 58 (3):955-966.


Added to PP index

Total views
18 ( #568,388 of 2,421,640 )

Recent downloads (6 months)
1 ( #545,272 of 2,421,640 )

How can I increase my downloads?


My notes